To the Editor.
—Pyrazinamide has been associated with nausea, vomiting, hepatotoxicity,1 interstitial nephritis,2 rhabdomyolysis, polymyalgia, photosensitivity, and urate retention.3 To our knowledge the development of acute hypertension has not been reported as an adverse effect of pyrazinamide. We report a case suggestive of pyrazinamide-induced acute hypertension.
Report of a Case.
—A 65-year-old woman with no previous medical history and blood pressure (BP) of 130/80 mm Hg was diagnosed with pulmonary tuberculosis. She was started on a combination tablet containing 300 mg of rifampin 300 mg, 150 mg of isoniazid, and 500 mg of pyrazinamide. (Rifater, Marion Merrell Dow, Kansas City, Mo). After she received the first dose, she reported an episode of intense headache and tachycardia that lasted 3 hours until she was admitted to the hospital. Physical examination revealed a supine BP of 170/110 mm Hg and pulse of 120 beats per minute and regular. Examination